Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Pentagon and hexagon equations following Furusho


Authors: Dror Bar-Natan and Zsuzsanna Dancso
Journal: Proc. Amer. Math. Soc. 140 (2012), 1243-1250
MSC (2010): Primary 17B37
DOI: https://doi.org/10.1090/S0002-9939-2011-10996-1
Published electronically: August 5, 2011
MathSciNet review: 2869109
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: H. Furusho proved the beautiful result that of the three defining equations for associators, the pentagon implies the two hexagons. In this paper we present a simpler proof for this theorem (although our paper is less dense and hence only slightly shorter). In particular, we package the use of algebraic geometry and Groethendieck-Teichmüller groups into a useful and previously known principle, and, less significantly, we eliminate the use of spherical braids.


References [Enhancements On Off] (What's this?)

  • [BN] D. Bar-Natan, On associators and the Grothendieck-Teichmüller group I, Selecta Math, New Series 4 (1998), 183-212. MR 1669949 (2000b:16067)
  • [Dr1] V. G. Drinfel'd, Quasi-Hopf algebras, Leningrad Math. J., 1 (1990), 1419-1457. MR 1047964 (91b:17016)
  • [Dr2] V.G. Drinfel'd, On quasitriangular quasi-Hopf algebras and a group closely connected with $ Gal(\bar{\mathbb{Q}}/\mathbb{Q})$, Leningrad Math. J. 2 (1991), 829-860. MR 1080203 (92f:16047)
  • [F] H. Furusho, Pentagon and hexagon equations, Annals of Math., Vol. 171 (2010), No. 1, 545-556. MR 2630048
  • [LM] T. Le, J. Murakami, Representation of the category of tangles by Kontsevich iterated integrals, Commun. Math. Physics 168 (1995), 535-562. MR 1328252 (96c:57016)
  • [W] T. Willwacher: M. Kontsevich's graph complex and the Grothendieck-Teichmueller Lie algebra, arXiv:1009.1654.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 17B37

Retrieve articles in all journals with MSC (2010): 17B37


Additional Information

Dror Bar-Natan
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario M5S 2E4, Canada
Email: drorbn@math.toronto.edu

Zsuzsanna Dancso
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario M5S 2E4, Canada
Email: zsuzsi@math.toronto.edu

DOI: https://doi.org/10.1090/S0002-9939-2011-10996-1
Keywords: Pentagon equation, hexagon equations, associators, Furusho’s theorem
Received by editor(s): October 4, 2010
Received by editor(s) in revised form: December 11, 2010, and January 5, 2011
Published electronically: August 5, 2011
Communicated by: Gail R. Letzter
Article copyright: © Copyright 2011 By the authors under Creative Commons Attribution 3.0 License (CC B4 3.0)

American Mathematical Society